View Full Version : Cellcept and just feel yucky!
01-06-2014, 04:51 AM
I started cellcept nearly 3 weeks ago, so I am on 3/4 of my target dose.
I'm just exhausted and I feel queasy...sometimes not too bad, but sometimes I feel really sick. I am just so shattered.
My dr put me on it because my quality of life wasn't really at a level I could emotionally cope with any more. I have very high hopes of this working...after 23 years of being ill I'm surprised to find I have any hope left! But I'm a chirpy kinda person, so what can I lose with a bit of hope?!
It's difficult to gauge how much the side effects are causing and how much is my lupus/post Christmas exhaustion!
Does anyone have any experience of how long the side effects last and when I might start to be my amazing-new-energy-full me?!
I'm going to be up to my target dose of 1000mg twice a day Friday. Should I expect to feel a lot more poorly for a while?
It's hard to see the light at the end of the tunnel when you are too tired to open your eyes!
Cellcept was really rough for me to get used to, it's like a slam to the system when you first start them. After I got used to them and learned to live around the pills because you can only eat so many hours after or before taking them and such, I have had good results and now the only energy I get now a days is from my cellcept. Cellcept is the reason though I got on antidepressants(not because i was depressed) but because between that and the steroids my emotions were all over the place. I cried because someone knocked my pencil on the floor for like 10 minutes. Now to be fair I have been on high dosages for about 8 years so I had time to get used to them and I relapsed pretty close to when I first started them so i can't give you an exact time frame. If I had taken care of my body and not wear myself out to cause the relapse it probably wouldve been like 6 months or so for me to feel totally better. Give it some time, like I said you need to let your body get used to the meds they are pretty hardcore. Like I used to never be able to eat hours within taking those pills and now I can eat while i take them with no problems. Oh and stock up on popsicles, trust me they help with that burny queasy stomach feeling those meds cause.
01-09-2014, 02:16 AM
I have had to drop my doses down to 500mg.
I'm showing some signs of sudden anemia. I had hemolytic anaemia years ago when I took dapsone, so I'm afraid that my reaction was more about my lupus than the actual meds (which would make me more susceptible to react that way again) but who knows?!
I had some bloods done yesterday so hopefully they'll come back ok and I can get back up to my 750 mg doses and wait for the magic to happen! None of the drs seem suitably alarmed like me lol. I just keep getting the kids to check I don't look yellow!
New drugs are scary!! And now I have an infection under a tooth.....life is nuts!
Thanks for replying!!
Yea they are, the anemia is pretty common side affect for the cellcept. I bruise so easily from it but I just eat my red meat and veggies and accept it. But Cellcept isn't going to magically make you feel better, it works pretty slow. Though do tell your doctors about your infection because with the cellcept infections are more serious than it would be for a healthy person.
01-11-2014, 01:01 PM
My bloods came back and they're just within normal ranges. I look really tired tho...bags under my eyes, very pale and I feel just shattered, can't do anything much. I'm prepared to stick it out tho!
I know they're not really magic. I was prepared for this, but then I wasn't. It all sounds so different before you really feel bad and then you realise that you really are as poorly as you said you'd be.
I'm trying to do things that involve sitting down and constantly reminding myself "this is temporary".
It's gonna be ok....
(Oh and I have antibiotics for my tooth infection...nurse said better safe than sorry)
01-11-2014, 08:51 PM
sometimes it is hard and cliché's sound silly .....
you have to be cruel to be kind
the saying has come from situations like this.
your body has to adapt to the new medication.
the medication actually is hurting your body .... to make it better in the long run.
so i understand, and i am sorry that you are going through this.
offering you cyber hugs, and good thoughts
01-14-2014, 04:11 AM
I felt a little bit better yesterday. I'm only on half the dose of mycophenolate I should be tho. Putting it up a step Friday. I really am much more debilitated than I thought I'd be. My Lupus is going nuts, or maybe it's my body (or just in my head....thinking of heathers Drs statement a few days ago!)
Hey oh, such is a Lupies life.........
03-26-2014, 12:17 PM
Still yucky, beginning to think it's not going to work. I'm on 1000mg twice a day. My infection rate is pretty good...other than this stupid stupid tooth infection which I'm barely keeping at bay with mouthwashes etc....I think I'm on my way back down to more antibiotics in the next few days.
I feel rubbish.....better than I was when I started the cellcept, but no better than I was before it.
Emotionally I'm struggling. I feel so low at the moment. I did really really well emotionally until last week...when I began to voice my fears that the cellcept isn't working yet. Maybe I had my 'good' time when the kids were little and I'm just done and tired now....you can see how positive I am feeling!!
6 months is so long to wait...and I have no choice than to wait it out.
It was simple when I was too poorly to do anything, but I'm at that horrible stage where I'm just able to struggle through important things like parents evenings and health appointments. I struggle to decide what I can and can't do. I hate letting people down, I hate saying no...and I hate that look people have when I say that I 'might not be up to it'.
I want to crawl into a hole and hide, but I am obligated to 'attend' to life.
I'm not sleeping right, by 4 o-clock I'm ready to fall into bed and I feel so guilty at having to keep asking my husband and kids to do stuff.
I can cope with all this if I were locked in a room (or in bed like I have been) by myself with a telly and some craft entertainment, but the emotional complication of working out what I can/should do/not do is exhausting me.
This is where I was before...this is why I decided to try cellcept. What if THIS is it for me?
Sorry to be so miserable. My head isn't in the best place.
Love to you all. Xxxxxxxxx
03-26-2014, 01:56 PM
It is ok to voice your concerns here with us. That is why we are here! So, do not worry about being miserable with us.
Many of us have had to try different medications, or combinations of medications, in order to find something that works for us. Some of us have done this for several years and when we finally find a regimen that works, the disease changes and we have to start all over again. Unfortunately, for many of us, this is the nature of the disease. Of course it saddens us, at times makes us feel hopeless and sometimes we want to give up. These emotions are also a part of the disease and there is nothing wrong with you because you are dealing with them now. That is when a support group (such as WHL) is important, to let you know that even in this, you are not alone and we understand.
Please try not to pile on guilt because you have to ask for help or because you must do what is best for you health. Your family loves you and I am sure that they would rather take on more chores if it meant that it might help you to manage your disease.
Cellcept is not the only immunosuppressant medication out there. You may have to try several before you find one that gives you the results that you need. Besides Cellcept, there is also the following:
Cyclosporine (Neoral, Sandimmune, Gengraf)
Nitrogen Mustard (Mustargen)
If you feel that Cellcept is not working for you, Perhaps you can speak to your doctor about a different dosage of the drug or about one of the above listed alternatives. I wish you the very best and please let us know how you are doing.
Peace and Blessings
03-26-2014, 02:47 PM
The support I get here is always really helpful and encouraging.
It's invaluable to have somewhere to go when my head is exploding!